MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1628C199E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the distal type i endoleak could not be determined from the films provided.The anatomy at implant is unknown, and earlier post-implant films were not available for return and comparison.The films returned 45 months post-implant confirmed that the right/contra limb had pulled out of the aneurysmal right iliac artery and was floating within the distal portion of the 10cm max diameter aaa sac.There was a distal type i endoleak.The distal od of the right/contra limb measured 29mm and the diameter of the rcia was ~40mm.There was also a marginal proximal seal, with contrast seen on the posterior side of the short proximal neck; however, it could not be confirmed if the contrast was pressurizing the proximal aaa sac.It appears most likely that the cause of the limb migration leading to the distal type i endoleak was due to disease progression; iliac artery dilatation.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.It was reported that, approximately three years and nine months post index procedure a ct revealed a distal type i endoleak in the endurant stent graft limb.The physician elected to embolize the right external iliac artery and implanted an endurant stent graft limb that extended into the external iliac artery.The procedure was completed with the distal type i endoleak successfully excluded.Per the physician, the cause of the event was due to disease progression in the aneurysmal iliac artery.The disease progression led the aneurysmal common iliac artery diameter to exceed the 28 mm diameter of the endurant stent graft limb.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6401365
Report Number2953200-2017-00386
Device Sequence Number13621431
Product Code MIH
UDI-Device Identifier00613994991362
UDI-Public00613994991362
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2014
Device Model NumberETLW1628C199E
Device Catalogue NumberETLW1628C199E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2017
Initial Date Received by Manufacturer 02/16/2017
Supplement Date Received by Manufacturer02/16/2017
Initial Report FDA Received Date03/13/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR